Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 14, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 21, 2017, 11:57 PM EDT for 5 counties in South Carolina; Effingham County, Screven County, Georgia. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2017, 11:57 PM EDT (03:57 UTC)
- Expired
- Mar 22, 2017, 12:30 AM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Effingham County, GA, Screven County, GA, Allendale County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 31 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 12:09 AM EDT | TSTM WND DMG | Estill, SC | HAMPTON COUNTY 911 CENTER REPORTS MULTIPLE TREES DOWN ALONG COLUMBIA HWY NEAR ESTILL. |
| Mar 22, 12:15 AM EDT | TSTM WND DMG | Islandton, SC | SC HIGHWAY PATROL REPORTS A TREE DOWN AT INTERSECTION OF SC-63 AND MOSELLE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 8:35 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 4.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 2122 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
781
WUUS52 KCHS 220357
SVRCHS
GAC103-251-SCC005-029-035-049-053-220500-
/O.NEW.KCHS.SV.W.0014.170322T0357Z-170322T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
1157 PM EDT TUE MAR 21 2017
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Screven County in southeastern Georgia...
Effingham County in southeastern Georgia...
Hampton County in southeastern South Carolina...
Colleton County in southeastern South Carolina...
Allendale County in southeastern South Carolina...
Dorchester County in southeastern South Carolina...
Jasper County in southeastern South Carolina...
* Until 100 AM EDT
* At 1157 PM EDT, severe thunderstorms were located along a line
extending from 6 miles east of Allendale to 15 miles southeast of
Sylvania, moving east at 60 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hampton, Lake Warren State Park, Colleton, Varnville, Estill,
Brunson, Furman and Scotia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3318 8077 3273 8088 3246 8118 3255 8129
3262 8157 3284 8123 3305 8112 3305 8110
3303 8108 3310 8096 3306 8090 3309 8088
3313 8089
TIME...MOT...LOC 0357Z 276DEG 51KT 3302 8120 3262 8141
HAIL...0.75IN
WIND...60MPH
$$
NED3 follow-up statements
361
WWUS52 KCHS 220415
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
1215 AM EDT WED MAR 22 2017
GAC251-220425-
/O.CAN.KCHS.SV.W.0014.000000T0000Z-170322T0500Z/
Screven GA-
1215 AM EDT WED MAR 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR SCREVEN COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 200 AM EDT for
southeastern South Carolina.
LAT...LON 3318 8077 3273 8088 3246 8118 3255 8129
3258 8139 3269 8134 3284 8123 3305 8112
3305 8110 3303 8108 3310 8096 3306 8090
3309 8088 3313 8089
TIME...MOT...LOC 0415Z 276DEG 51KT 3300 8093 3260 8114
$$
GAC103-SCC005-029-035-049-053-220500-
/O.CON.KCHS.SV.W.0014.000000T0000Z-170322T0500Z/
Effingham GA-Hampton SC-Colleton SC-Allendale SC-Dorchester SC-
Jasper SC-
1215 AM EDT WED MAR 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR EFFINGHAM...HAMPTON...COLLETON...ALLENDALE...DORCHESTER AND
JASPER COUNTIES...
At 1215 AM EDT, severe thunderstorms were located along a line
extending from 14 miles northeast of Hampton to 12 miles northwest of
Ridgeland, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hampton, Lake Warren State Park, Colleton, Varnville, Estill,
Brunson, Furman and Scotia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3318 8077 3273 8088 3246 8118 3255 8129
3258 8139 3269 8134 3284 8123 3305 8112
3305 8110 3303 8108 3310 8096 3306 8090
3309 8088 3313 8089
TIME...MOT...LOC 0415Z 276DEG 51KT 3300 8093 3260 8114
HAIL...<.75IN
WIND...60MPH
$$
NED477
WWUS52 KCHS 220423
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
1223 AM EDT WED MAR 22 2017
SCC005-220433-
/O.CAN.KCHS.SV.W.0014.000000T0000Z-170322T0500Z/
Allendale SC-
1223 AM EDT WED MAR 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR ALLENDALE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 200 AM EDT for
southeastern South Carolina.
LAT...LON 3318 8077 3273 8088 3246 8118 3255 8129
3269 8125 3282 8119 3303 8108 3310 8096
3306 8090 3309 8088 3313 8089
TIME...MOT...LOC 0423Z 281DEG 33KT 3298 8093 3258 8114
$$
GAC103-SCC029-035-049-053-220500-
/O.CON.KCHS.SV.W.0014.000000T0000Z-170322T0500Z/
Effingham GA-Hampton SC-Colleton SC-Dorchester SC-Jasper SC-
1223 AM EDT WED MAR 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR EFFINGHAM...HAMPTON...COLLETON...DORCHESTER AND JASPER
COUNTIES...
At 1223 AM EDT, severe thunderstorms were located along a line
extending from 13 miles northeast of Hampton to 11 miles northwest of
Ridgeland, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hampton, Lake Warren State Park, Colleton, Varnville, Estill, Furman,
Scotia and Smoaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3318 8077 3273 8088 3246 8118 3255 8129
3269 8125 3282 8119 3303 8108 3310 8096
3306 8090 3309 8088 3313 8089
TIME...MOT...LOC 0423Z 281DEG 33KT 3298 8093 3258 8114
HAIL...<.75IN
WIND...60MPH
$$
NED857
WWUS52 KCHS 220430
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
1230 AM EDT WED MAR 22 2017
GAC103-SCC029-035-049-053-220440-
/O.CAN.KCHS.SV.W.0014.000000T0000Z-170322T0500Z/
Effingham GA-Hampton SC-Colleton SC-Dorchester SC-Jasper SC-
1230 AM EDT WED MAR 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM...HAMPTON...
COLLETON...DORCHESTER AND JASPER COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 200 AM EDT for
southeastern South Carolina.
LAT...LON 3318 8077 3273 8088 3246 8118 3255 8129
3269 8125 3282 8119 3303 8108 3310 8096
3306 8090 3309 8088 3313 8089
TIME...MOT...LOC 0429Z 276DEG 51KT 3297 8082 3257 8103
$$
NEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 10:56 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Mar 21, 10:56 PM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Charleston SC
1056 PM EDT Tue Mar 21 2017
.SYNOPSIS...
A cold front will drop into the area tonight, then move through
the area on Wednesday. High pressure will build in from the
north through Thursday night before shifting into the Atlantic
on Friday and persisting through the weekend. A cold front could
affect the area early next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
The large MCS covering much of the Carolina's and eastern
Georgia will continue to trek E-SE as a strong short wave and
MCV arrive in tandem into our area overnight. This quite a
difference from earlier Tuesday evening when storms were nearly
stationary, awaiting the short wave to give it the boost to
start moving downstream. Although nocturnal cooling will likely
limit the extent of any severe storms, after coordination with
SPC we felt compelled to go with a Severe Thunderstorm Watch for
our NW tier (now expanded based on radar trends to include
Berkeley County) through 2 am. We still might need to add a few
other counties after midnight, and/or SPC may require a new
watch.
Although there is increasing CINH and limited shear, the
overall thermodynamics are favorable enough where isolated
severe storms will be possible through 2-3 am in and near the
watch area, with chances of severe storms to diminish as the
activity spreads further toward the coastal plain thereafter due
to further nocturnal influences and an influx of maritime air.
DCAPE is still in excess of 1000 J/kg, supporting a wind threat,
but there is also an enhanced risk for large hail with WBZ
around 9-10K ft, freezing levels around 12K ft, sufficient hail
cape in the -10 to -30C layer and mid level cold pool with 500
mb temps -14 to -15C.
An axis of higher PWat's will continue across the area, some
150-170% of normal, supporting scattered to numerous coverage of
showers and t-storms north of I-16, and isolated to maybe
scattered chances further south.
An expansion of the large and cold cloud tops has prompted us to
adjust the sky cover grids, showing mostly cloudy or overcast
skies to prevail, with coldest cloud tops around -65C.
Temps will remain warm to mild through the night, with a S-SW
synoptic flow to persist in advance of a cold front that doesn't
move in until late. Limited CAA after 4 am will not allow for
anything lower than the upper 50s and lower 60s in regards to
minimums, or about 10-12F above normal. Adjustments have been
made to the diurnal curve to show a slower delay than earlier
forecast.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
Wednesday: A backdoor cold front will shift south through the area
early while a mid/upper trough of low pressure exits off the
Northeast United States. The pattern will result in dry and cooler
conditions with temps that peak in the upper 60s/lower 70s north to
mid 70s south. Strong cold air advection behind the front could lead
to some breezy winds along the South Carolina coast, peaking up to
15-20 mph during the afternoon. Despite some cloud cover, northeast
flow will help temps dip into the low/mid 40s north to upper
40s/lower 50s south.
Thursday and Friday: A wedge of high pressure will be fully
entrenched over the region on Thursday, bringing dry but cloudy and
cool conditions. In general, afternoon highs will only peak in the
mid/upper 50s, some 15 degrees cooler than the previous day.
Thursday night lows will range in the mid/upper 40s for most
locations away from the coast. A large mid/upper lvl ridge of high
pressure is then expected to expand over the Southeast, setting up
warmer temps despite encountering the somewhat weaker wedge. In
general, temps should peak in the low/mid 70s Friday afternoon,
warmest in Southeast Georgia.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A broad upper ridge over the southeast United States is
expected to deflect much of the upper level energy during the
long term period though a few weak systems could bring brief
precip. Surface high pressure centered off the East Coast will
maintain a warm pattern with highs in the 70s/80s.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
The upstream MCS will continue to spread E-SE through the night,
with a cold front aligned mainly east-west to arrive overnight,
passing south of KCHS before daybreak, and south of KSAV
Wednesday morning. Strong-severe convection occurring in
association with the MCS will likely weaken somewhat within the
nocturnal environment as it approaches around 05-06Z, and
sweeps offshore around 08-10Z Wednesday. KCHS will likely
experience at least showers during this time frame, but
confidence is high enough where we have added VCTS. Should KCHS
become directly impacted by TSRA, strong winds and heavy rains
are possible. The bulk of convection, at least for now, looks to
stay north of KSAV overnight.
Lower ceilings will follow the cold front, and we have at least
a few hours of MVFR conditions Wednesday morning. N-NE winds
will become a little gusty during much of Wednesday, as a high
pressure wedge settles across inland areas.
One final note, with the passage of a 30-35 kt low level jet
overnight, we will be close to the criteria requiring LLWS in
the 00Z TAF set. For now it looks marginal though, with surface
winds to remain around 8-10 kt.
Extended Aviation Outlook: Low ceilings possible Wednesday night
through Thursday in association with a cold front dropping into
the area.
&&
.MARINE...
Tonight: Surface low pressure will pass to the north, allowing
SW winds to persist. Speeds will be primarily in the 15-20 kt
range, with at least occasional higher gusts. As the gradient
tightens further, more frequent gusts at or above 25 kt are
possible, and we'll carefully monitor for SCA conditions. As the
low passes by, scattered showers and isolated to scattered
thunderstorms will move across the waters, well after midnight.
The storms could be capable of producing gusty winds and hail.
Following the thunderstorms potential, a backdoor cold front
will approach from the north late. However, winds are forecasted
to remain from the SW until daybreak.
Strong cold air advection associated with high pressure behind a
backdoor cold front will help produce strong northeast flow over all
coastal waters Wednesday into Thursday. Small Craft Advisories have
therefore been issued over northern South Carolina waters and
offshore Georgia waters starting Wednesday afternoon. Additional
Small Craft Advisories are likely for all remaining waters at some
point late Wednesday into early Thursday, before conditions improve
into the weekend as sfc high pressure shifts southeast and mid/upper
lvl high pressure expands over the Southeast.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory from 2 PM Wednesday to noon EDT Friday
for AMZ374.
Small Craft Advisory from 2 PM Wednesday to 5 PM EDT Thursday
for AMZ350.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...JRL
AVIATION...
MARINE...Hazardous weather outlook, Mar 21, 10:50 PM EDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1050 PM EDT Tue Mar 21 2017 GAZ087-088-SCZ040-042>045-049-052-230300- Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley-Coastal Colleton-Tidal Berkeley- 1050 PM EDT Tue Mar 21 2017 ...SEVERE THUNDERSTORM WATCH 77 IN EFFECT UNTIL 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-GAZ099>101-114>119-137>141-SCZ047-048-050-051-230300- Charleston Harbor-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Inland Jasper-Beaufort-Charleston-Coastal Jasper- 1050 PM EDT Tue Mar 21 2017 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Severe Thunderstorms...There remains a chance that a few of the upstream thunderstorms will still be severe as they arrive into the area after midnight. Large hail and damaging winds are the main weather hazards, along with lightning strikes. Widespread severe weather is currently not anticipated. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ350-352-354-374-230300- Waters from South Santee River to Edisto Beach SC out 20 nm- Waters from Edisto Beach SC to Savannah GA out 20 nm- Waters from Savannah GA to Altamaha Sound GA out 20 nm...including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 nm- 1050 PM EDT Tue Mar 21 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gales...Strong northeast winds will develop Wednesday behind a cold front. Wind gusts to 34 knot gales are possible late Wednesday night through Thursday morning. A Gale Watch or Gale Warning may eventually be required. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Mar 21, 10:50 PM EDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Charleston SC 1050 PM EDT Tue Mar 21 2017 GAZ087-088-SCZ040-042>045-220500- Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- 1050 PM EDT Tue Mar 21 2017 ...A LINE OF STRONG TO SEVERE STORMS IS APPROACHING SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA... As of 1045 PM, a line of strong to severe thunderstorms was located across the Midlands east across central Georgia. These storms will push east around 45 mph. This line of storms has a history of producing large hail, damaging wind gusts, heavy downpours, and frequent cloud to ground lightning. These storms are expected to reach Jenkins east to Berkeley Counties between midnight and 1 AM. As the storms approach the region they will need to be watched closely for damaging wind gusts, possibly exceeding 60 mph. A Severe Thunderstorm Watch will remain in effect for the region until 2 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to NOAA Weather Radio All Hazards or the Internet for the latest information from the National Weather Service. && NED
Special weather statement, Mar 21, 11:07 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Charleston SC
1107 PM EDT TUE MAR 21 2017
GAZ087-088-SCZ040-220345-
Jenkins-Screven-Allendale-
1107 PM EDT TUE MAR 21 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS AND
ALLENDALE COUNTIES...
At 1106 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Sardis to near
Wrightsville, and moving southeast at 50 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Millen, Sylvania, Butts, Hiltonia, Rocky Ford, Altman, Perkins and
Emmalane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional
information and possible warnings from the National Weather Service.
A severe thunderstorm watch is in effect until 2 am. Thunderstorms
can produce large hail, damaging winds and isolated tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3289 8212 3292 8206 3292 8195 3295 8186
3295 8182 3291 8176 3304 8156 3307 8158
3307 8157 3277 8140 3261 8201 3267 8209
3283 8215
TIME...MOT...LOC 0306Z 303DEG 54KT 3304 8182 3270 8263
NEDSpecial weather statement, Mar 21, 11:35 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Charleston SC
1135 PM EDT TUE MAR 21 2017
SCZ043>045-220400-
Inland Berkeley-Inland Colleton-Dorchester-
1135 PM EDT TUE MAR 21 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON...BERKELEY
AND DORCHESTER COUNTIES...
...MARINERS ON LAKE MOULTRIE AND EASTERN LAKE MARION SHOULD SEEK SAFE
HARBOR...
At 1135 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Gourdin to near
Lodge, and moving southeast at 45 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Moncks Corner, Indian Field, Saint George, Dorchester, Colleton, St.
George, Ridgeville and St. Stephen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Moultrie and Eastern Lake Marion should seek safe
harbor immediately. If caught on the open water, stay as low as
possible and wear a personal flotation device. Remember, if you can
hear thunder you are at risk for being struck by lightning.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3338 7979 3332 7972 3284 8089 3303 8108
3310 8095 3306 8090 3309 8088 3313 8089
3333 8050 3328 8049 3326 8043 3326 8036
3328 8035 3327 8030 3330 8025 3345 8022
3345 8014 3348 8015 3350 8012 3351 8006
TIME...MOT...LOC 0335Z 319DEG 36KT 3351 7999 3311 8095
NEDLocal storm report, Mar 21, 11:52 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1152 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM TSTM WND GST PLANTATION PARK 32.65N 81.59W
03/21/2017 M55 MPH SCREVEN GA AWOS
REPORT FROM SYLVANIA /KJYL/.
&&
EVENT NUMBER CHS1700060
33Special weather statement, Mar 21, 11:54 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Charleston SC
1154 PM EDT TUE MAR 21 2017
GAZ088-099>101-114>116-118-119-137-138-220430-
Bulloch-Evans-Candler-Tattnall-Screven-Effingham-Inland
Liberty-Coastal Chatham-Inland Chatham-Inland Bryan-Long-
1154 PM EDT TUE MAR 21 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BRYAN...
EVANS...LIBERTY...BULLOCH...CANDLER...EFFINGHAM...CHATHAM...LONG AND
TATTNALL COUNTIES...
At 1153 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Oliver to near
Register to near Cobbtown, and moving southeast at 60 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Savannah, Hinesville, Statesboro, Pooler, Richmond Hill, Reidsville,
Metter and Springfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3253 8214 3254 8203 3262 8198 3265 8185
3269 8187 3274 8181 3261 8163 3272 8142
3262 8141 3252 8123 3231 8112 3224 8116
3219 8111 3212 8112 3208 8104 3156 8169
3190 8211 3192 8222 3218 8218 3235 8225
TIME...MOT...LOC 0353Z 319DEG 51KT 3252 8150 3236 8183 3225 8215
CBLocal storm report, Mar 21, 11:57 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1157 PM EDT TUE MAR 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM WILDFIRE SYLVANIA 32.75N 81.64W
03/21/2017 U0 ACRE SCREVEN GA 911 CALL CENTER
SCREVEN COUNTY WARNING POINT REPORTED A WILDFIRE IN
SYLVANIA SPARKED BY LIGHTNING.
&&
EVENT NUMBER CHS1700061
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 11:31 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 59 min |
| Mar 21, 11:35 PM EDT | Special Weather Statement | CHS | Dorchester | 25 min |
| Mar 22, 12:12 AM EDT | Special Weather Statement | CHS | Dorchester | 33 min |
| Mar 22, 12:29 AM EDT | Special Weather Statement | CHS | Colleton | 31 min |
| Mar 22, 12:41 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Jasper | 34 min |
| Mar 22, 12:46 AM EDT | Special Marine Warning | CHS | 89 min | |
| Mar 22, 12:50 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester | 44 min |
| Mar 22, 12:55 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Mar 22, 1:08 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Mar 22, 1:33 AM EDT | Special Marine Warning | CHS | 117 min | |
| Mar 21, 11:07 PM EDT | Special Weather Statement | CHS | Jenkins, Screven | 38 min |
| Mar 21, 11:54 PM EDT | Special Weather Statement | CHS | Bryan, Bulloch, Candler, Effingham, Evans, Liberty and 2 more | 36 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2017Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.